MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRATOME XL; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ULTRATOME XL; SNARE, FLEXIBLE
Model Number M00535900
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was attempted to be used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stricture performed on (b)(6) 2025.During the procedure, the tome was difficult to advance through the scope, and the handle was broken.A photo of the complaint device was provided where it can be observed that the handle was broken and the wire was detached.The procedure was completed with another ultratome xl.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results: the ultratome xl device was not returned; however, a media analysis was performed based on the photo provided by the complainant where was possible to observe the handle broken, however, the cutting wire wasn't broken, additionally, by the picture, it is not possible to determine if the device was difficult to advance.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was not confirmed.According to the media analysis performed, it was possible to observe the handle broken, however, the cutting wire was not broken.The most probable cause of the reported event cannot be established due to lack of evidence.The product was not returned for analysis to identify any defect with the device.The investigation concluded that, without analysis of the device, the most probable root cause of the clinical observations is cause not established.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
ULTRATOME XL
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23348577
Report Number3005099803-2025-05564
Device Sequence Number18094621
Product Code FDI
UDI-Device Identifier08714729103257
UDI-Public(01)08714729103257(17)270120(10)35666248
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K930022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00535900
Device Catalogue NumberM00535900
Device Lot Number0035666248
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/06/2025
06/11/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/26/2025
07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale